To the Editor.
—Losartan is an orally active, nonpeptide angiotensin II type I receptor antagonist that has been licensed for the treatment of hypertension in many countries. This new drug also produces beneficial hemodynamic effects both acutely and with long-term dosing in patients with symptomatic heart failure.1 Adverse events related to losartan are uncommon and mainly include headache, hypotension, renal dysfunction, and hyperkalemia.1-3 Herein we describe a patient who developed acute severe hepatic injury while taking losartan.
Report of a Case.
—A 46-year-old man was admitted in September 1996 because of a 2-week history of malaise, anorexia, nausea, vomiting, low-grade fever, and jaundice. He had been well until 3 months before admission when treatment with enalapril, 10 mg/d, was prescribed for moderate essential hypertension. One month before admission, treatment with enalapril was stopped because of persistent cough attributed to this drug, and losartan, 50 mg/d, was given instead.